Drug allergy is common in the general population. For patients in the hospital, it becomes a problem since up to 10-20% of in hospital patients report of having drug allergy, of which up to 10% are due to penicillin allergy. Drug allergy can develop at any age and any time regardless if you take the medication before with or without problems. Symptoms might range from benign hives to serious in case of anaphylaxis and Steven Johnson syndrome, which is blistering skin rashes. The most common drugs that cause allergy are beta-lactam group of antibiotic, of which Penicillin is an example followed by NSAID like Advil®, Naprosyn®, Alveve®, and aspirin...
Do you know that up to 90% of self reported childhood Penicillin allergy is not real allergy?
And in case that you have an allergic reaction to a medication, an allergist can help desensitize you to that medication so your doctor can give it to you in case you absolutely need it and there are no alternatives for it?
Come and discuss with us to see how we would help. Below are common services and procedures that we offer in those cases.